One must be encouraged to do if there can be other reasons suspected, aside from inheriting the baldness gene, as a rule. Shawn Hotard, 45, is aRadiologist Tech at East Jefferson General Hospital who was diagnosed withbreast cancer in April. Whenever undergoing chemotherapy and now experiencing significant hair loss, she has nearly completed the first phase of her treatment process. While in consonance with the American Cancer Society, nearly any year more than 200000 American women are diagnosed with breast cancer. For those experiencing cancer treatment first hand it almost always comes as a shock, while hair loss is a ‘wellknown’ after effects of chemotherapy treatments. As a matter of fact, Hotard expressed that her experience in the profession provides an unique perspective and important medical insight.
Hotard’s career as a ‘xray’ technician forEast Jefferson General Hospital has helped to equip her with the knowledge of the challenges that lay ahead of her.
Hair loss occurs as chemotherapy targets all rapidly dividing cells healthy cells as well as cancer cells.
By the fifth treatment of Taxol, an effective chemotherapy drug for most solid tumor cancers, Hotard says that her hair started to fall out and thin. Of course debbie Schmitz, is thecancer care navigator at East Jefferson General Hospital. Basically, she expresses how difficult it can be to cope with the shock of hair loss during treatment. Having years of experience in assistance patients through the cancer treatment process, Schmitz explains that although hair loss ain’t an after effects of all cancer treatments it can occur within only a few weeks of starting treatment. You should take this seriously. Hotard began to experience hair loss approximately four weeks into treatment.
It got so thin that I had to shave it. I couldn’t stop running my hands through my hair and pulling chunks out, continues Hotard. Surrounded by the support of her family, Hotard embraced her new look. Whenever shaving his own head to express support for his wife’s strength, when the time came, s husband, Breck, was there razor in hand. Hair loss was not the only frightening after effect Hotard has experienced. She has begun to feel a tingling or numbness in her feet, an aftereffect known as chemo induced neuropathy. Hotard states that it can also be permanent, her oncologist assures her that the sensations should cease after treatment. Now please pay attention. I hate to tell my kids we can’t do things being that I am tired, Hotard said. As a result, hotard also explains that she has started to see herself slowing down because of the treatment, as chemotherapy is extremely taxing on the body. I push myself a little harder whenit gets to my kids. Her next steps in her battle with breast cancer include AC Chemotherapy, that is a combination chemotherapy treatment used to treat breast cancer specifically.